×

The complex scaling method for scattering by strictly convex obstacles. (English) Zbl 0839.35095

The purpose of this paper is to obtain upper bounds for the number of scattering poles in varying neighborhoods of the real axis for scattering by strictly convex obstacles with \(C^\infty\) boundaries. The new estimates generalize earlier results on the poles in small conic neighborhoods of the real axis by the authors [Ann. Inst. Fourier 43, No. 3, 769-790 (1993; Zbl 0784.35073)] and include the recent result of T. Hargé and G. Lebeau [Invent. Math. 118, No. 1, 161-196 (1994; Zbl 0831.35121)]. The proof is based on an ingenious choice of the angle of scaling appearing in Hargé-Lebeau and on the development of a new semi-classical reduction to the boundary partly inspired by the paper of the first author [Duke Math. J. 60, No. 1, 1-57 (1990; Zbl 0702.35188)].
Reviewer: B.Helffer (Orsay)

MSC:

35P25 Scattering theory for PDEs
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Bardos, C.; Lebeau, G.; Rauch, J., Scattering frequencies and Gevrey 3 sin gularities, Invent Math, 90, 77-114 (1987) · Zbl 0723.35058
[2] Cordoba, A.; Fefferman, C., Wave packets and Fourier integral operators, Comm Partial Differential Equations, 3, 979-1006 (1978) · Zbl 0389.35046
[3] Hargé, T.; Lebeau, G., Diffraction par un convexe, Invent Math, 118, 161-196 (1994) · Zbl 0831.35121
[4] Hörmander, L., The Analysis of Linear Partial Differential Operators (1983), Berlin-Heidelberg: Springer Verlag, Berlin-Heidelberg · Zbl 0521.35002
[5] Hörmander, L.; Cattabriga, L.; Rodino, L., Quadratic hyperbolic operators, Microlocal Analysis and Appli cations, 118-160 (1991), Berlin-Heidelberg: Springer Verlag, Berlin-Heidelberg
[6] Lax, P.; Phillips, R., Scattering Theory (1967), New York-London: Academic Press, New York-London · Zbl 0186.16301
[7] Sjöstrand, J, Singularités analytiques microlocales,Astérisque95 (1982) · Zbl 0524.35007
[8] Sjöstrand, J, Lecture Notes,Lund University (1985-86)
[9] Sjöstrand, J., Geometric bounds on the density of resonances for semiclassical prob lems, Duke Math J, 60, 1-57 (1990) · Zbl 0702.35188
[10] Sjöstrand, J.; Zworski, M., Complex scaling and the distribution of scattering poles, J Amer Math Soc, 4, 729-769 (1991) · Zbl 0752.35046
[11] Sjöstrand, J.; Zworski, M., Distribution of scattering poles near the real axis, Comm Partial Differential Equations, 17, 1021-1035 (1992) · Zbl 0766.35031
[12] Sjöstrand, J.; Zworski, M., Lower bounds on the number of scattering poles, Comm Partial Differential Equations, 18, 847-858 (1993) · Zbl 0784.35070
[13] Sjöstrand, J.; Zworski, M., Estimates on the number of scattering poles for strictly convex obstacles near the real axis, Ann Inst Fourier (Grenoble), 43, 769-790 (1993) · Zbl 0784.35073
[14] Vainberg, B., Asymptotic Methods in Equations of Mathematical Physics (1982), Moscow: Moscow Univ Press, Moscow · Zbl 0518.35002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.